Alert archive / Tennessee / River Flood Warnings in 2019

River Flood Warning 22, NWS Nashville, TN

February 22, 2019Giles County, Tennessee

NWS Nashville, TN issued this river flood warning at Feb 22, 2019, 9:34 AM CST for Giles County, Tennessee. It took effect at Feb 22, 2019, 2:51 PM CST. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2019, 9:34 AM CST (15:34 UTC)
In effect from
Feb 22, 2019, 2:51 PM CST
Expired
Feb 24, 2019, 8:17 PM CST
In force
53 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 23.47 ft at Feb 24, 2019, 3:00 AM CST.

actionminormoderate1520253002/2202/2302/2402/2502/26
Action stage
16 ft
Minor stage
20 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 22, 9:12 AM CST, 22 minutes earlier.

Area forecast discussion, Feb 22, 9:12 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
912 AM CST Fri Feb 22 2019

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Moderate to occasionally heavy rains continue to stream into
Middle TN this morning. Biggest area of concern is still south of
I-40 and west of I-24 where the bulk of the rain is falling this
morning. To this point, we've been spared any extremely heavy rain
by the fact that we remain north of the warm front, which is still
way down in Central Alabama. This is keeping the instability south
of us along with the convection. However, this is going to be the
biggest concern this evening as the warm front slowly lifts
northward. Convection will be our biggest enemy in this situation
because it means rain rates will quickly increase from what is
0.5-1.0 in/hr (which is close to manageable) to 1.0-2.0 in/hr or
more.

Not much has changed in the overall big picture. This morning's
rainfall in the southwest is only going to serve to exacerbate the
flash flood potential later this afternoon and tonight when the
warm front lifts northward. In the meantime, if any convection
starts, Flash Flood warnings are likely to come out quicker.

This remains a very dangerous situation. If you haven't done it
already, please develop a plan so that you and your loved ones
have higher ground to retreat to if flash flooding begins in your
area.

&&

.AVIATION...
12Z TAF DISCUSSION.

Rain will continue to impact terminals for periods through the end
of the taf cycle. There will be breaks in the rain, but chances
will be high enough to keep in the prevailing lines. Thunder was
left out until at least 03z when a heavier band of rain and
storms starts lifting from south to north. Ceilings will be on a
downward trend toward IFR, if not LIFR by this evening. Winds
today will be out of the east between 5-10 kts before switching to
the southeast as a warm front lifts north of the terminals.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......Unger
AVIATION........07
Hazardous weather outlook, Feb 22, 6:23 AM CST, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
623 AM CST Fri Feb 22 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-231130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
623 AM CST Fri Feb 22 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Heavy rain is again very likely across Middle TN today and
especially tonight. 2 to 3 inches may fall by Saturday morning
and with the already very soggy ground, at minimum localized
flooding is expected, and widespread flooding is very possible.
The heaviest rain will be in the south today but move over the
I-40 corridor tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional heavy rainfall is likely on Saturday and flash
flooding will be very possible. Folks who live in southwest
portions of Middle TN need to have a plan in place now in case
the need arises to evacuate to higher ground. Please don't take
this lightly. Have somewhere to go at a moment's notice to escape
flood waters.

In addition, some strong to severe storms will be possible Saturday
afternoon and evening...especially across the southwest. Damaging
straight line winds and a couple tornadoes will be the main threat
with these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through Saturday due to the
ongoing flooding potential and the severe potential on Saturday.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 7:05 PM CSTRiver Flood WarningOHXCheatham3 days
Feb 21, 8:24 PM CSTRiver Flood WarningOHXLawrence63 hr
Feb 22, 5:41 AM CSTAreal Flood AdvisoryOHXBedford, Giles, Lawrence, Lewis, Marshall, Maury and 2 more3 hr
Feb 22, 8:17 AM CSTAreal Flood AdvisoryOHXBedford, Giles, Lawrence, Lewis, Marshall, Maury and 2 more6 hr
Feb 22, 9:03 AM CSTRiver Flood AdvisoryOHXBedford7 hr
Feb 22, 9:52 AM CSTFlash Flood WarningOHXGiles, Lawrence, Lewis, Marshall, Maury, Wayne5 hr
Feb 22, 10:26 AM CSTAreal Flood AdvisoryOHXHickman, Lewis, Marshall, Maury, Perry, Wayne and 1 more5 hr
Feb 22, 2:22 PM CSTAreal Flood AdvisoryOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury and 4 more10 hr
Feb 22, 5:01 PM CSTRiver Flood AdvisoryOHXBedford24 hr

Nearby

River Flood Warnings in Tennessee, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.